Alert archive / California / Wind Advisories in 2014

Wind Advisory 56, NWS Los Angeles, CA

July 22, 2014

NWS Los Angeles, CA issued this wind advisory at Jul 22, 2014, 8:41 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2014, 8:41 PM PDT (03:41 UTC)
Expired
Jul 23, 2014, 3:00 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WWUS76 KLOX 230341
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
841 PM PDT TUE JUL 22 2014

CAZ039-052-231000-
/O.NEW.KLOX.WI.Y.0056.140723T0341Z-140723T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
841 PM PDT TUE JUL 22 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY.

* WINDS...NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO
  35 MPH WILL CONTINUE THROUGH EARLY WEDNESDAY
  MORNING...ESPECIALLY WEST OF GOLETA.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  101...ESPECIALLY NEAR GAVIOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
1 follow-up statement
761 
WWUS76 KLOX 230932
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
232 AM PDT WED JUL 23 2014

...WIND ADVISORIES ALLOWED TO EXPIRE...

CAZ039-052-231045-
/O.EXP.KLOX.WI.Y.0056.000000T0000Z-140723T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
232 AM PDT WED JUL 23 2014

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

OBSERVATIONS INDICATED WINDS HAVE DIMINISHED BELOW ADVISORY
LEVELS. THEREFORE...THE WIND ADVISORIES WILL BE ALLOWED TO EXPIRE. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 22, 6:13 PM PDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 22, 6:13 PM PDT, 2 hours 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
613 PM PDT TUE JUL 22 2014

UPDATED AVIATION SECTION

.SYNOPSIS...

HIGH PRESSURE WILL BE EXPANDING WESTWARD INTO OUR REGION BRINGING
ABOVE NORMAL TEMPERATURES INTO NEXT WEEK. BREEZY WINDS WILL OCCUR
INTO THURSDAY FOR THE CENTRAL COAST AND SUNDOWNERS FOR SOUTHERN
SANTA BARBARA COUNTY.

&&

.SHORT TERM (TODAY-FRI)...OUR WARMING TREND HAS OFFICIALLY BEGUN.
NOT QUITE A "HEAT WAVE" YET BUT WE'RE QUICKLY MOVING IN THAT
DIRECTION. TEMPS TODAY HAVE BEEN UP AROUND 3 DEGREES ON AVERAGE.
COASTAL AREAS WILL SEE A SIMILAR TREND WED WHILE INLAND AREAS JUMP
UP AROUND 6 DEGREES FROM TODAY'S HIGHS, BRINGING THE WARMER VALLEYS
CLOSE TO 100. MARINE LYR CLOUDS HAVE COMPLETELY DISSIPATED EVEN FROM
THE COASTAL WATERS AND WITH NORTHERLY FLOW INCREASING THE NEXT
COUPLE DAYS I SUSPECT AREAS SOUTH OF PT CONCEPTION WILL ONLY HAVE
SMALL PATCHES OF LOW BASED CLOUDS AND FOG, MAINLY SRN LA COUNTY.
BETTER CHANCE OF CLOUD FORMATION ALONG THE CENTRAL COAST LATER
TONIGHT.

THE INCREASE IN NW FLOW WILL BRING A RETURN TO LIGHT TO MODERATE
SUNDOWNERS THE NEXT FEW NIGHTS. TONIGHT LIKELY WILL BE A
SUB-ADVISORY EVENT WITH JUST SOME ISOLATED GUSTS TO 35 MPH BELOW THE
WESTERN PASSES. A LITTLE BETTER SCENARIO FOR WED NIGHT AND A LOW END
ADVISORY PROBABLY WILL BE NEEDED THEN. THIS IS EXPECTED TO BE A VERY
WARM SUNDOWNER EVENT WITH EVENING TEMPS POSSIBLY RISING INTO THE 90S
ALONG THE SOUTH COAST. CURRENT FORECAST ONLY HAS HIGHS IN THE MID TO
UPPER 80S FOR SBA BUT THIS MAY BE UNDERDONE. RECORD HIGH FOR SBA WED
IS 93 WHICH IS PROBABLY OUT OF REACH, BUT THE RECORD OF 82 THU IS
ALMOST CERTAINLY GOING DOWN.

THURSDAY IS EXPECTED TO BE THE WARMEST DAY FOR COAST/VALLEYS. THE
COMBINATION OF NORTHERLY FLOW, EVEN SLIGHT NORTHEASTERLY FLOW WITH
GRADIENTS NEAR NEUTRAL AND 950 TEMPS 30C OR HIGHER SHOULD PUSH
WARMER VALLEY TEMPS CLOSE TO 105 AND INLAND COASTAL AREAS AROUND 90.
IF THERE ARE ANY MARINE LYR CLOUDS LEFT AT THAT POINT THEY WOULD BE
SURFACE BASED WITH VERY LOW VISIBILITIES SO PATCHY DENSE FOG COULD
BE AN ISSUE FOR SOME BEACHES THU.

ON FRIDAY THE MODELS HAVE BEEN CONSISTENT SHOWING A WEAK EDDY
CIRCULATION SPINNING UP. WITH THE STRONG RIDGE ALOFT IT'S NOT LIKELY
TO RESULT IN MUCH DEEPENING OF THE MARINE LYR BUT THERE COULD BE AN
EXPANSION OF DENSE FOG COVERAGE FOR COASTAL AREAS. THE RESULTING
COOLING OF THE BOUNDARY LAYER AND A 1-2 MB ONSHORE TREND SHOULD
BRING A FEW DEGREES OF RELIEF TO LOWER ELEVATIONS FRIDAY, BUT STILL
AT LEAST A FEW DEGREES ABOVE NORMAL.

.LONG TERM (SAT-TUE)...THE 4 CORNERS HIGH REMAINS LOCKED IN PLACE SO
IN TERMS OF TEMPERATURES NOT TOO MUCH CHANGE EXPECTED THROUGH THE
PERIOD. THE BIGGEST FORECAST QUESTION CENTERS ON MONSOON MOISTURE
AND POSSIBLE EASTERLY WAVES THAT COULD HELP INITIATE CONVECTION.
MODELS HAVE GONE BACK AND FORTH ON THIS ISSUE THE LAST FEW DAYS AND
PROBABLY WILL CONTINUE TO DO SO. CERTAINLY THE DOOR IS OPEN FOR
MOISTURE TO MOVE IN FROM THE SOUTHEAST. AT PRESENT ONLY THE ECMWF IS
REALLY EXCITED ABOUT THE PROSPECT OF MOISTURE AND KICKERS BUT THE
GFS DOES HINT AT IT WITH 850 DEWPOINTS RISING TO AROUND 4C OVER THE
EASTERN SAN GABRIELS. THE ECMWF HAS A FAIRLY IMPRESSIVE SHORTWAVE
ROTATING AROUND THE BASE OF THE HIGH AND INTO OUR AREA LATE SAT,
SIMILAR TO WHAT IT SHOWED A COUPLE DAYS AGO. SUCH A FEATURE COULD
EVEN GENERATE NOCTURNAL CONVECTION ANYWHERE OVER OUR CWA SO THAT
WILL HAVE TO BE WATCHED CLOSELY. FOR NOW AM KEEPING POPS BELOW 15
AND ADDING IN SOME CLOUDS TO THE FORECAST. SO WHILE TEMPERATURES
LIKELY WON'T CHANGE MUCH, HUMIDITIES WILL LIKELY BE ON THE INCREASE.

&&

.AVIATION...23/0113Z.

VFR CONDITIONS WILL LIKELY PERSIST THROUGH AT LEAST 07Z...THEN LIFR
TO IFR CONDITIONS WILL LIKELY DEVELOP FOR MOST COASTAL TERMINALS.
THE BEST CHANCE OF LIFR CONDITIONS WILL BE FOR TERMINALS NORTH OF
POINT CONDITIONS...BUT LIFR CONDITIONS CANNOT BE RULED OUT FOR
TERMINALS SOUTH OF POINT CONCEPTION. VFR CONDITIONS SHOULD REDEVELOP
BETWEEN 16Z AND 17Z. THERE IS A CHANCE OF LIFR TO IFR CONDITIONS AT
VALLEY TERMINALS...ESPECIALLY BETWEEN 13Z AND 16Z.

KLAX...VFR CONDITIONS WILL PERSIST THROUGH AT LEAST 09Z...THEN THERE
IS A 60 PERCENT CHANCE IFR CONDITIONS SHOULD DEVELOP BETWEEN 09Z AND
16Z. THERE IS A 20 PERCENT CHANCE OF LIFR CONDITIONS BETWEEN 13Z AND
15Z. THERE IS A 20 PERCENT CHANCE OF VFR CONDITIONS THROUGH
WEDNESDAY.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH NO
WIND ISSUES.

&&

.MARINE...22/200 PM.

FOR THE OUTER COASTAL WATERS...HIGH CONFIDENCE IN THE DEVELOPMENT OF
SMALL CRAFT CONDITIONS THIS AFTERNOON AND CONTINUING THROUGH
WEDNESDAY. MODERATE CONFIDENCE IN THE DEVELOPMENT OF GALE FORCE
WINDS WEDNESDAY AFTERNOON/NIGHT ACROSS THE SOUTHERN TWO OUTER WATERS
ZONES.

FOR THE INNER COASTAL WATERS...MODERATE CONFIDENCE IN DEVELOPMENT OF
SMALL CRAFT CONDITIONS THIS AFTERNOON AND EVENING ACROSS THE WESTERN
HALF OF THE INNER WATERS. SMALL CRAFT CONDITIONS WILL POSSIBLY
CONTINUE THROUGH THURSDAY ACROSS THE WESTERN HALF OF THE INNER
WATERS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
GALE WATCH (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION...HALL
MARINE...HALL
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 22, 11:00 AM PDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1100 AM PDT TUE JUL 22 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-231300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1100 AM PDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

GALE FORCE WINDS ARE POSSIBLE ACROSS THE OUTER WATERS WEDNESDAY AND
THURSDAY. AN EXTENDED PERIOD OF ABOVE NORMAL TEMPERATURES WILL BEGIN
WEDNESDAY AND LAST INTO NEXT WEEK.

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW/RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:24 AM PDTGale WarningLOX25 hr
Jul 23, 1:29 PM PDTWind AdvisoryLOX11 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.